Alert archive / Illinois / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 8, 2011, 3:31 PM CST for 7 counties in Illinois. It took effect at Feb 8, 2011, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:31 PM CST (21:31 UTC)
- In effect from
- Feb 8, 2011, 9:00 PM CST
- Expired
- Feb 9, 2011, 9:20 AM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WWUS43 KILX 082131 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CST TUE FEB 8 2011 ...MORE BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS TONIGHT... .AS COLD CANADIAN HIGH PRESSURE CONTINUES TO POUR INTO THE NORTHERN PLAINS AND MIDWEST...TEMPERATURES WILL REMAIN BITTERLY COLD TONIGHT AND WEDNESDAY. WIND CHILL READINGS BELOW -15 WILL BE COMMON TO THE NORTH OF A LINE FROM CANTON TO EL PASO THROUGH NOON WEDNESDAY. ILZ027>031-036-037-090400- /O.NEW.KILX.WC.Y.0004.110209T0300Z-110209T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...PEORIA 331 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ CHURCHILL
3 follow-up statements
469 WWUS43 KILX 090411 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1011 PM CST TUE FEB 8 2011 ...MORE BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS TONIGHT... ILZ027>031-036-037-091200- /O.CON.KILX.WC.Y.0004.000000T0000Z-110209T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...PEORIA 1011 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WIND CHILL VALUES...LOWEST WIND CHILL READINGS AROUND 15 DEGREES BELOW ZERO. * IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ BAK
177 WWUS43 KILX 090949 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 349 AM CST WED FEB 9 2011 ...MORE BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS THIS MORNING... ILZ027>031-036-037-091800- /O.CON.KILX.WC.Y.0004.000000T0000Z-110209T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...PEORIA 349 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...LOWEST WIND CHILL READINGS AROUND 15 DEGREES BELOW ZERO. * IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SHIMON
626 WWUS43 KILX 091520 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 920 AM CST WED FEB 9 2011 ILZ027>031-036-037-091630- /O.CAN.KILX.WC.Y.0004.000000T0000Z-110209T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...PEORIA 920 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE RISEN INTO THE SINGLE DIGITS ABOVE ZERO THIS MORNING...RESULTING IN WIND CHILL VALUES CLIMBING INTO THE ZERO TO 10 BELOW ZERO RANGE. DESPITE THE CANCELLATION OF THE ADVISORY...PEOPLE SHOULD CONTINUE TO TAKE PRECAUTIONS AGAINST THE COLD THIS AFTERNOON AND TONIGHT. LIMIT YOUR TIME OUTDOORS...AND IF YOU MUST GO OUT...BE SURE TO WEAR WARM CLOTHING...INCLUDING A HAT AND GLOVES. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:00 PM CST, 31 minutes earlier.
Area forecast discussion, Feb 8, 3:00 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CST TUE FEB 8 2011 .DISCUSSION... ISSUED 300 PM CST TUE FEB 8 2011 SHORT TERM...TONIGHT THROUGH FRIDAY... PRETTY MUCH DRY WEATHER ON TAP FOR CENTRAL ILLINOIS THIS FORECAST PERIOD. WINTER STORM NOW OVER THE ROCKIES WILL MOVE EAST-SOUTHEAST THROUGH THE GULF STATES...WITH THE NORTHERN EXTENT OF ITS SNOW SHIELD STAYING SOUTH OF THE FORECAST AREA ON THURSDAY. THE MAIN WEATHER STORY WILL BE A CONTINUATION OF THE COLD WEATHER THROUGH THURSDAY. WILL GO ON THE LOW SIDE OF NUMERICAL GUIDANCE FOR THE NEXT COUPLE OF DAYS BASED ON ITS PERFORMANCE SUNDAY THROUGH TODAY. LOWS TONIGHT WILL AGAIN GET TO BELOW ZERO MAINLY ALONG AND NORTH OF INTERSTATE 74. THERE WILL BE MORE CLOUDS OVER THE AREA TONIGHT...SO THEY SHOULD NOT BE QUITE AS COLD AS LAST NIGHT. HOWEVER...EXPECTED WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS BELOW -15 FOR NORTH-CENTRAL AREAS...SO WILL ISSUE A WIND CHILL ADVISORY FOR TONIGHT AND WEDNESDAY MORNING. WEDNESDAY NIGHT/THURSDAY MORNING WILL BE A BIT COOLER...BUT WINDS SHOULD BE LIGHTER AND MITIGATE ANY WIDESPREAD WIND CHILLS OF ADVISORY CRITERIA. THURSDAY AND FRIDAY WILL NOT BE QUITE AS COLD...WITH THE MAIN CHALLENGE BEING HOW FAST TO WARM UP TEMPERATURES ATOP ALL OF THE SNOW ON THE GROUND...AND HOW FAST THE SNOW WILL MELT OFF. WILL GO MIDDLE OF THE ROAD AND HAVE A CATEGORY OR TWO OF WARMING THURSDAY AND FRIDAY. MAX TEMPERATURES WILL BE QUITE A BIT WARMER OVER SOUTHEASTERN ILLINOIS DUE TO THE LACK OF THICK SNOW COVER. VISIBLE SATELLITE LOOPS SHOW A GOOD AMOUNT OF MELTING GOING ON ALONG AND SOUTHEAST OF INTERSTATE 70. AN UPPER TROUGH WILL BE MOVING THROUGH THE UPPER MIDWEST ON FRIDAY/FRIDAY NIGHT...BUT MOST PRECIPITATION SHOULD BE CONFINED TO THE MORE FAVORABLE UPPER SUPPORT NORTH OF CENTRAL ILLINOIS. AT THAT TIME...HIGH PRESSURE OVER THE GULF STATES WILL PUT THE BLOCK ON ANY MEANINGFUL MOISTURE RETURN NORTHWARD. LONG TERM...SATURDAY THROUGH TUESDAY... AS THE UPPER FLOW DEAMPLIFIES THIS WEEKEND AND NEXT WEEK...THE WARMING TREND SHOULD RAMP UP A BIT AS DEEP WESTERLY FLOW SPREADS ACROSS THE MIDWEST BETWEEN HIGH PRESSURE TO THE SOUTH AND LOW PRESSURE MOVING THROUGH THE UPPER GREAT LAKES. THE MODELS ARE MAINTAINING REASONABLE CONTINUITY IN BRINGING THE NEXT COLD FRONT THROUGH THE AREA AROUND MONDAY. THE MAIN UPPER SUPPORT AGAIN LOOKS TO BE TO OUR NORTH...AND IT MIGHT BE A LITTLE SOON FOR MOISTURE RETURN FROM THE GULF. THE GFS MODEL DEVELOPS SOME UNFOCUSED LIGHT RAIN OVER THE AREA DURING THAT TIME...BUT THE ECMWF KEEP THINGS DRY. WILL THEREFORE ALSO KEEP OUR FORECAST DRY FOR NOW...BUT TREND TEMPERATURES FOR MONDAY NIGHT AND TUESDAY DOWNWARD IN THE WAKE OF THE MONDAY FRONT. 04 && .AVIATION... ISSUED 1157 AM CST TUE FEB 8 2011 VRF CONDITIONS WILL PREVAIL THROUGH THE ENTIRE 18Z TAF PERIOD. A SLOW-MOVING STORM SYSTEM WILL SLIDE BY TO THE SOUTH OVER THE NEXT 24 HOURS...HOWEVER STRONG HIGH PRESSURE TO THE NORTH WILL PREVENT ANY LOW CLOUDS OR PRECIP FROM DEVELOPING ACROSS CENTRAL ILLINOIS. HIGH/THIN CLOUDS WILL STREAM ACROSS THE AREA TODAY...THEN WILL THICKEN AND LOWER INTO A 12000FT MID-DECK DURING THE LATE EVENING AND OVERNIGHT HOURS. WINDS WILL INITIALLY BE FROM THE NORTHWEST AT 10 TO 15KT THIS AFTERNOON...THEN WILL BACK TO WESTERLY AND DECREASE TO LESS THAN 10KT TONIGHT. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY FOR ILZ027>031-036-037. &&
Hazardous weather outlook, Feb 8, 11:49 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1149 AM CST TUE FEB 8 2011 ILZ027>031-036>038-040>051-053-091200- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 1149 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL PERSIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061-091200- CHRISTIAN-COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 1149 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL PERSIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-091200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1149 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL READINGS OF AROUND ZERO WILL PERSIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:51 AM CST | Wind Chill Advisory | ILX | Cass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more | 8 hr |
Nearby
Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.